MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY FEMUR CEMENTED PS SIZE 6NARROW / LEFT; KNEE CEMENTED FEMUR

MEDACTA INTERNATIONAL SA GMK-PRIMARY FEMUR CEMENTED PS SIZE 6NARROW / LEFT; KNEE CEMENTED FEMUR
Model Number 02.07.2216L
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery was performed due to cemented tibial and femur loosening, 5 months after the primary surgery.
 
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2022: lot 145573: 6 items manufactured and released on 24-oct-2014.Expiration date: 2019-09-30.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event during the period of review, including 145573b released on 24-mar-2020.Expiration date: 2025-03-09.Additional device involved: batch review performed on (b)(6) 2022: gmk-primary 02.07.1205l tibial tray fixed cemented size 5 l (k090988) lot 184106: 100 items manufactured and released on 2-oct-2018.Expiration date: 2023-09-18.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event during the period of review.Preliminary investigation performed by r&d knee manager: analysing the femoral component picture received it is not possible to establish a certain root cause of the event.It is visible a mantle of cement attached to the femoral component and to the bone as well.The items are available and will be analyised.
 
Additional Manufacturer Narrative
Visual inspection performed by medacta r&d knee manager: revision surgery of a cemented gmk ps implant after 5 months from primary surgery due to tibial and femoral aseptic loosening.From visual inspection of the removed components sent back for investigation, we can notice that no cement is still adhering the inner surface of the implant.Actually, from picture taken just after the revision surgery, some cement was at that time present on the femoral component; it was most likely then removed during the cleaning process.Poor interdigitation between cement and implant can be related to multiple factors, most likely not implant related (such as cementation process, temperature, time, presence of fluids on the surfaces of cement interface).Absence of cement, is not an evidence of a faulty device.Some dents and scratches are visible on the polished surface of the implant, probably caused during the procedure of implant removal.No other elements relevant for the event can be noted from visual inspection.From visual inspection, there is no evidence to suspect that the event is related to a faulty device.

Brand Name
GMK-PRIMARY FEMUR CEMENTED PS SIZE 6NARROW / LEFT
Common Device Name
KNEE CEMENTED FEMUR
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key14840042
Report Number3005180920-2022-00500
Device Sequence Number4639668
Product Code JWH
UDI-Device Identifier07630030821028
UDI-Public07630030821028
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K122232
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number02.07.2216L
Device Catalogue Number02.07.2216L
Device Lot Number145573B
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2022
Supplement Date Received by Manufacturer07/02/2022
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight108 KG
Patient EthnicityNon Hispanic
Patient RaceWhite